Alert archive / Kentucky / Tornado Warnings in 2014
Tornado Warning 31, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 28, 2014, 5:36 PM CDT for Graves County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2014, 5:36 PM CDT (22:36 UTC)
- Expired
- Apr 28, 2014, 6:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Graves County, KY
The radar
The Paducah radar (KPAH), 31 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 573 m²/s²
- 0-3 km storm-relative helicity
- 616 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.5
The text
As transmitted, in the capitals the NWS used until 2016.
622
WFUS53 KPAH 282236
TORPAH
KYC083-282300-
/O.NEW.KPAH.TO.W.0031.140428T2236Z-140428T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
536 PM CDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN GRAVES COUNTY IN WESTERN KENTUCKY...
* UNTIL 600 PM CDT
* AT 532 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 6 MILES WEST OF MAYFIELD...AND MOVING NORTHEAST
AT 40 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
GRAVES COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3689 8867 3680 8855 3669 8876 3673 8882
TIME...MOT...LOC 2236Z 225DEG 35KT 3674 8872
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 28, 1:54 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 28, 1:54 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
154 PM CDT Mon Apr 28 2014
.SHORT TERM...(Tonight through Wednesday night)
Issued at 145 PM CDT MON APR 28 2014
Svr convective threat/heavy rain/flooding threat maxes this
pm/evening east of the MS river, particularly for the eastern
Pennyrile of Wky. We've extended the FFA there and northward into
sw IN for the duration of the evening. Will keep close eye to
radar/near term environment for svr development, although we are
in slgt risk with highest threat looking to stay to our south.
After tonight, svr threat shifts east. We remain within a
convective threat through Tuesday, particularly our eastern most
reaches of the FA. After that, we become increasing under the
influence of the upper Low, and the pops transition to more
scattered convective showers. This lasts effectively thru the
remainder of the short term, waning somewhat with time.
After warm nose of temps tmrw despite clouds/pcpn, we trend toward
cooler numbers under the influence of the upper Low by Wed.
.LONG TERM...(Thursday through Monday)
Issued at 145 PM CDT MON APR 28 2014
By the start of the Long term (Thursday), the PAH FA finds itself
still under the influence of troffing energy passing
aloft/overhead, from the parent upper low over the Great Lakes.
This keeps a cool/unstable showery chance in the forecast for the
first 12-24 hrs.
After that, a more zonal w-nwly flow pattern establishes itself,
even as pieces of energy from the broad troffing may nick
particularly our northern and eastern counties Fri-Sat-even Sun.
However, it appears the 12Z modeling is giving more influence to
the ridging to our west than so to the troffing to our east, at
least in comparison to previous runs. Thus we have continued the
previous shifts trend toward slightly warmer/drier conditions
(i.e. laid off pop inclusion) for this time period, but confidence
is marginal, and it will still be a relatively cool period per
norms. The ridging/height recover is a little more pronounced
later in the period (days 7-8), so we made a slight adjustment
upwards on temps for that time period compared to the blend. This
appeared to play well with the collab pic, or well enough.
&&
.AVIATION...
Issued at 1230 PM CDT MON APR 28 2014
Round of convection impacting KPAH at the moment and will
head northeast toward KEVV/KOWB over the next few hours. Handled
that with a TEMPO group. Behind this area of storms, there could
be a lull before storms try to develop along a cold front
advancing from the west. Used a tempo group to indicate best
guess with timing, and this will need to be adjusted as convection
develops. Otherwise VFR conditions will continue but winds will be
gusty outside of storms. Storms could become severe though later
today with hail/damaging winds. Activity will clear out from west
to east later today/ this evening. Winds could pick up again out
of the southwest toward the end of TAF period.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH until 7 PM CDT this evening FOR ILZ075>078-
080>094.
MO...FLASH FLOOD WATCH until 7 PM CDT this evening FOR MOZ076-086-087-
100-107>112-114.
IN...FLASH FLOOD WATCH until 1 AM CDT Tuesday FOR INZ081-082-085>088.
KY...FLASH FLOOD WATCH until 7 PM CDT this evening FOR KYZ001>006.
FLASH FLOOD WATCH until 1 AM CDT Tuesday FOR KYZ007>022.
&&Hazardous weather outlook, Apr 28, 2:10 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 210 PM CDT MON APR 28 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 210 PM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE REGION THROUGH 7 PM...AND FOR THE PENNYRILE REGION OF WESTERN KENTUCKY AND SOUTHWEST INDIANA THROUGH 1 AM. ANY STORMS THAT DEVELOP WILL PRODUCE HEAVY RAINS OVER ALREADY SATURATED GROUNDS. FLOOD WARNINGS AND ADVISORIES ALSO ARE IN EFFECT. THE HEAVIEST RAINS THUS FAR HAVE BEEN ALONG THE ARKANSAS AND TENNESSEE BORDERS IN SOUTHEAST MISSOURI AND WESTERN KENTUCKY. THESE WOULD BE THE MOST FLOOD PRONE LOCALES...SHOULD ADDITIONAL HEAVY RAIN FALL TODAY. FOR ADDITIONAL DETAILS...REFER TO THE WATCH...WARNING...AND ADVISORY PRODUCTS. IN ADDITION...WE REMAIN UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DO NOTE THAT A MODERATE RISK OF SEVERE STORMS WILL BE TO OUR SOUTH...EXTENDING FROM SOUTH OF NASHVILLE INTO ALABAMA. STORMS THAT DEVELOP AND MOVE NORTH OF THAT AREA WILL CONTAIN THE HIGHEST SEVERE WEATHER THREAT FOR US...SO WESTERN KENTUCKY WILL BE THE PLACE TO WATCH FOR THE BEST CHANCE OF SEVERE STORMS WITHIN OUR SLIGHT RISK ZONE...WHICH EXTENDS BASICALLY ALONG AND EAST OF THE MISSISSIPPI RIVER. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE THE SEVERE WEATHER HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE AGAIN FORECAST TUESDAY...ESPECIALLY DURING THE HEAT OF THE DAY. AGAIN THE BEST CHANCE WILL BE EAST OF THE MISSISSIPPI RIVER. HEAVY RAIN AND HAIL WILL BE THE PRIMARY HAZARDS TUESDAY. FLOODING WILL CONTINUE...REFER TO WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN AN ACTIVE WEATHER WATCH IN CASE THEIR ACTIVATION IS REQUESTED THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Apr 28, 4:32 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 432 PM CDT MON APR 28 2014 ILZ088-089-093-282200- JOHNSON IL-PULASKI IL-UNION IL- 432 PM CDT MON APR 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...NORTHERN PULASKI AND JOHNSON COUNTIES IN SOUTHERN ILLINOIS UNTIL 500 PM CDT... AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KARNAK...OR 13 MILES SOUTHWEST OF VIENNA... MOVING NORTHEAST AT 55 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... GOREVILLE...CYPRESS...BUNCOMBE AND NEW BURNSIDE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Special weather statement, Apr 28, 4:54 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 454 PM CDT MON APR 28 2014 ILZ087-091-KYZ014-282230- GALLATIN IL-HARDIN IL-UNION KY- 454 PM CDT MON APR 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR HARDIN AND SOUTHEASTERN GALLATIN COUNTIES IN SOUTHERN ILLINOIS...AND SOUTHWESTERN UNION COUNTY IN NORTHWEST KENTUCKY UNTIL 530 PM CDT... AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROSICLARE...OR 17 MILES NORTHWEST OF MARION...MOVING NORTHEAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... GROSS AND OLD SHAWNEETOWN. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:39 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 21 min |
| Apr 27, 10:51 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 39 min |
| Apr 28, 12:18 AM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken | 117 min |
| Apr 28, 1:18 AM CDT | Flash Flood Warning | PAH | Carlisle, Fulton, Graves, Hickman | 8 hr |
| Apr 28, 4:32 AM CDT | Flash Flood Warning | PAH | Calloway | 3 hr |
| Apr 28, 8:06 AM CDT | Areal Flood Warning | PAH | Calloway, Carlisle, Fulton, Graves, Hickman | 13 hr |
| Apr 28, 9:08 AM CDT | Areal Flood Advisory | PAH | Christian, Daviess, Henderson, Hopkins, McLean, Muhlenberg and 2 more | 112 min |
| Apr 28, 10:31 AM CDT | River Flood Warning | PAH | Muhlenberg | 5 days |
| Apr 28, 11:28 AM CDT | Severe Thunderstorm Warning | PAH | Fulton, Graves, Hickman | 32 min |
| Apr 28, 11:39 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves | 21 min |
| Apr 28, 12:00 PM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Hopkins, Livingston, Lyon, McCracken and 2 more | 2 hr |
| Apr 28, 12:19 PM CDT | Areal Flood Advisory | PAH | Christian, Hopkins, Muhlenberg, Todd | 116 min |
| Apr 28, 1:19 PM CDT | Areal Flood Advisory | PAH | Crittenden, Daviess, Henderson, Hopkins, McLean, Union and 1 more | 116 min |
| Apr 28, 5:26 PM CDT | Tornado Warning | PAH | Fulton, Hickman | 34 min |
| Apr 28, 5:52 PM CDT | Tornado Warning | PAH | Graves | 23 min |
Nearby
Tornado Warnings in Kentucky, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.